Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 55, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 18, 2016, 3:26 PM CDT for Brooks County, Hidalgo County, Kenedy County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2016, 3:26 PM CDT (20:26 UTC)
- Expired
- May 18, 2016, 4:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brooks County, TX, Hidalgo County, TX, Kenedy County, TX
The radar
The Brownsville radar (KBRO), 109 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 8.4 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 2564 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
570
WUUS54 KBRO 182026
SVRBRO
TXC047-215-261-182115-
/O.NEW.KBRO.SV.W.0055.160518T2026Z-160518T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
326 PM CDT WED MAY 18 2016
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS...
SOUTHEASTERN BROOKS COUNTY IN DEEP SOUTH TEXAS...
NORTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS...
* UNTIL 415 PM CDT
* AT 325 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 9 MILES SOUTH OF AIRPORT ROAD ADDITION TO 10 MILES
WEST OF NORIAS TO NEAR SAN MANUEL...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS
AND MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO
CROPS AND TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO
MOBILE HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE
LIMBS WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED.
DAMAGE TO POWER LINES AND SOME POWER POLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
ARMSTRONG...SAN MANUEL...RACHAL...ENCINO...RUDOLPH...
EL COYOTE RANCH AIRPORT...NORIAS...
US 77 BORDER PATROL STATION AND ARMSTRONG RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2715 9767 2660 9760 2660 9786 2661 9796
2658 9796 2656 9824 2708 9831
TIME...MOT...LOC 2025Z 264DEG 22KT 2710 9804 2680 9795 2654 9805
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BIRCHFIELD1 follow-up statement
137
WWUS54 KBRO 182101
SVSBRO
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
401 PM CDT WED MAY 18 2016
TXC047-215-182110-
/O.CAN.KBRO.SV.W.0055.000000T0000Z-160518T2115Z/
BROOKS TX-HIDALGO TX-
401 PM CDT WED MAY 18 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BROOKS AND
NORTHEASTERN HIDALGO COUNTIES IS CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 2715 9767 2660 9760 2660 9786 2662 9799
2712 9798
TIME...MOT...LOC 2100Z 264DEG 25KT 2712 9781 2682 9772 2656 9782
$$
TXC261-182115-
/O.CON.KBRO.SV.W.0055.000000T0000Z-160518T2115Z/
KENEDY TX-
401 PM CDT WED MAY 18 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR WESTERN KENEDY COUNTY...
AT 400 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTH OF SARITA TO NEAR NORIAS TO NEAR
YTURRIA...MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES...INCLUDING CRACKED WINDSHIELDS AND
MINOR EXTERIOR DENTS CAN EXPECTED. SOME DAMAGE TO CROPS AND
TREES IS EXPECTED. EXPECT MINOR WIND DAMAGE TO MOBILE
HOMES...SOME ROOFS...SIDING AND SOME FENCES. TREE LIMBS
WILL BLOW DOWN AND SMALL TREES WILL BE UPROOTED. DAMAGE TO
POWER LINES AND SOME POWER POLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ARMSTRONG...RUDOLPH...U S 77 BORDER PATROL STATION...NORIAS AND
ARMSTRONG RANCH AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 2715 9767 2660 9760 2660 9786 2662 9799
2712 9798
TIME...MOT...LOC 2100Z 264DEG 25KT 2712 9781 2682 9772 2656 9782
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
BIRCHFIELDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:21 PM CDT, 5 minutes earlier.
Area forecast discussion, May 18, 3:21 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service BROWNSVILLE TX
321 PM CDT WED MAY 18 2016
.SHORT TERM (Tonight through Thursday Night):A late season cold
front is located over the northern Ranchlands with a bow echo
anchored along the boundary moving steadily east over Jim Hogg
and Northern Starr counties. GFS as well as the HRRR shows a
strong vort max moving across South Central Texas approaching the
Lower TX coast through this evening. This disturbance should
maintain the integrity of this cell as well allow for additional
cell development the rest of the afternoon. GFS and again the HRRR
show another strong disturbance moving out of Mexico into the Mid
and Lower Valley this evening with possibility of another round of
thunderstorms. The ECMWF shows yet another disturbance moving
across the RGV Thursday. The combination of the front abundant
deepening moisture, PWATs 1.8 to 2+ inches, and the disturbances
will keep a small threat of severe weather with a more substantial
transition to a heavy rain event with training of heavy showers
and thunderstorms anticipated along and south of the cold front.
WPC has the western half of the CWA under an slight risk of
excessive rainfall outlook which matches up well with our thinking
locally. QPF values on the latest GFS and ECMWF have increased as
well with each of its distinct disturbances. Have decided to issue
a Flash Flood Watch for our entire CWA from 7pm this evening until
7 pm Thursday. Temperatures will be subject to the rainfall and
will maintain current lows in the 70s and but lower Thursday highs
in the 80's which might have to be lowered another category.
.LONG TERM (Friday through Wednesday): The upper trough finally
moves east of Texas Friday but trails a cold front into the
region. residual moisture will combine with the low level
convergence along the front to generate another round of showers
and thunderstorms Friday. High pressure ridge builds over Texas
between deep troughs along both the West and East U.S coasts.
Subsidence under the ridge should work on slowly drying out our
atmosphere. This will result in lower rain chances and raised
temperatures this weekend into early next week.
&&
.MARINE: tonight through Monday...A weak stationary front to
remain north or lie across the northern coastal waters through
Friday before dissipating this weekend. light to occasional
moderate easterly winds and a low sea to persist. a slightly
stronger gradient this weekend and early next week will allow for
moderate southeast winds and slightly higher seas. No advisories
are anticipated at this time. showers and thunderstorms to
impact the coastal waters at times through Friday with isolated
activity on Saturday.
&&
.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL 75 83 76 84 / 60 60 50 40
BROWNSVILLE 75 85 76 86 / 60 60 50 40
HARLINGEN 74 85 75 88 / 60 60 50 40
MCALLEN 75 87 75 89 / 60 60 50 40
RIO GRANDE CITY 73 88 73 91 / 60 60 50 40
SOUTH PADRE ISLAND 76 81 77 80 / 50 40 50 40
&&
.BRO Watches/Warnings/Advisories...
TX...Flash Flood Watch from 7 PM CDT this evening through Thursday
evening for TXZ248>257.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
59...short/long term
65/68 Radar/PSUHazardous weather outlook, May 18, 4:40 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 440 AM CDT WED MAY 18 2016 TXZ248>257-190945- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 440 AM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT A FEW STRONGER THUNDERSTORMS WILL BE POSSIBLE ACROSS THE LOWER TEXAS COAST TODAY AND TONIGHT...PRODUCING STRONG DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ130-132-135-150-155-170-175-190945- LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO- LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT MANSFIELD TX- LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX- COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM- COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM- WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO 60 NM- WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO 60 NM- 440 AM CDT WED MAY 18 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF MEXICO AND THE LAGUNA MADRE. .DAY ONE...TODAY AND TONIGHT THERE WILL BE A MARGINAL RISK OF SEVERE THUNDERSTORMS...WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A MARGINAL RISK OF SEVERE THUNDERSTORMS THURSDAY... WITH THE POSSIBILITY OF LARGE HAIL...DAMAGING WINDS...AND FLASH FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY AND TONIGHT.
In the hours before
Local storm report, May 18, 10:05 AM CDT, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1005 AM CDT WED MAY 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1105 PM HAIL FALCON DAM 26.55N 99.13W
05/17/2016 E0.88 INCH STARR TX CO-OP OBSERVER
FRONT AND BACK WINDOWS OF A FRONT END LOADER SHATTERED
AT FALCON DAM.
&&
EVENT NUMBER BRO1600047
BIRCHFIELDThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 7:27 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 63 min |
| May 17, 7:37 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 98 min |
| May 17, 7:38 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 37 min |
| May 17, 8:02 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 88 min |
| May 17, 8:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 90 min |
| May 17, 8:33 PM CDT | Flash Flood Warning | BRO | Brooks, Jim Hogg | 87 min |
| May 17, 9:12 PM CDT | Areal Flood Advisory | BRO | Jim Hogg | 93 min |
| May 17, 9:18 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr, Zapata | 61 min |
| May 17, 9:47 PM CDT | Special Weather Statement | BRO | Zapata | 58 min |
| May 17, 10:03 PM CDT | Special Weather Statement | BRO | Brooks | 42 min |
| May 17, 10:16 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 59 min |
| May 17, 10:32 PM CDT | Special Weather Statement | BRO | Brooks | 43 min |
| May 17, 10:39 PM CDT | Special Weather Statement | BRO | Brooks | 51 min |
| May 17, 10:59 PM CDT | Areal Flood Advisory | BRO | Zapata | 2 hr |
| May 17, 11:03 PM CDT | Severe Thunderstorm Warning | BRO | Starr, Zapata | 57 min |
| May 17, 11:19 PM CDT | Special Weather Statement | BRO | Jim Hogg | 41 min |
| May 17, 11:22 PM CDT | Special Weather Statement | BRO | Kenedy | 53 min |
| May 17, 11:53 PM CDT | Severe Thunderstorm Warning | BRO | Starr | 55 min |
| May 18, 12:00 AM CDT | Areal Flood Advisory | BRO | Starr | 3 hr |
| May 18, 12:46 AM CDT | Special Weather Statement | BRO | Hidalgo | 59 min |
| May 18, 12:51 AM CDT | Special Weather Statement | BRO | Starr | 54 min |
| May 18, 1:04 AM CDT | Severe Thunderstorm Warning | BRO | Starr | 26 min |
| May 18, 3:35 AM CDT | Special Weather Statement | BRO | Hidalgo | 55 min |
| May 18, 4:04 AM CDT | Special Weather Statement | BRO | Hidalgo | 56 min |
| May 18, 4:45 AM CDT | Special Weather Statement | BRO | Cameron | 60 min |
| May 18, 12:02 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 58 min |
| May 18, 12:59 PM CDT | Severe Thunderstorm Warning | BRO | Zapata | 61 min |
| May 18, 1:21 PM CDT | Areal Flood Advisory | BRO | Zapata | 84 min |
| May 18, 1:26 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Starr | 49 min |
| May 18, 2:07 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg, Starr | 38 min |
| May 18, 2:44 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Jim Hogg, Starr | 46 min |
| May 18, 3:38 PM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 30 hr |
| May 18, 3:48 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy, Willacy | 42 min |
| May 18, 3:49 PM CDT | Special Marine Warning | BRO | 86 min | |
| May 18, 4:31 PM CDT | Special Weather Statement | BRO | Kenedy | 59 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.